How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

I have a small patch of skin next to my anus that is

Customer Question

I have a small white patch of skin next to my anus that is extremely irritating. It feels itchy but it does not hurt, is not sore, and is not elevated. I had vaginal irritation on labia minor for about 2 weeks but could not see any rash however area was
red. After those two weeks, the irritation changed to labia majora (which now is red and hot to the touch) and feels extremely uncomfortable. Between the irritation on the labia majora and near anus I am extremely uncomfortable. No discharge. No odor. No burn
when urinating. I constantly feel like my privates are on fire. I asked the gyno and he said to see a dermatologist. This happens every 3 - 4 months and lasts for a month at a time. Already wearing cotton underwear and using clear and free soaps/detergents.
No itching anywhere else on body.
Submitted: 1 year ago.
Category: Dermatology
Expert:  khagihara replied 1 year ago.

Can you attach the photos here if possible? Are you aware of anything which might triggered it because it happens every 3-4 months? How tall are you? How much do you weigh? Does anything make it better or worse? Is it getting worse? Any other symptoms in other areas than the genital area? Any medical problems? Any surgeries? Any medications including over-the-counter pills and herbs? Any family medical history? What tests did you have? Did yo have a skin biopsy?

Customer: replied 1 year ago.
I will attach photos later today as I am not home now. I am 5'7 160lbs. I feel relief when I squirt cold water on the area. The irritation fluctuates from day to day but I'd say it's not getting better or worse. I can't think of anything that would trigger it. I have no other medical problems except my annual pap smear came back abnormal and doctor performed colposcopy but told me just to come back in 6 months. No family history. I'm prescribed wellbutrin, phentermine, and Topamax for the past 3 years. I take otc vitamins A, B12, D, E, and Azo pills however I had these symptoms before starting any vitamins. I am allergic to sulfa drugs but no other allergies that I'm aware of. When this happened the last time, I did have 5 or 6 very little very red itchy bumps on my right index finger but they were gone within a few days. I get those from time to time and also on the skin between my thumb and index finger. No skin biopsy have been performed however I had a full set of std testing including herpes and all came back as nsgative.
Expert:  khagihara replied 1 year ago.

Did the symptoms begin soon after you started wellbutrin, phentermine, or Topamax? What is the reason you are on the medications?

Customer: replied 1 year ago.
No. I've been on them for 3 years and symptoms started this year. I am on them for weight loss as well as anxiety/depression. I don't think they're the cause. I did forget one other. I am also on tri-estrylla birth control but have been on the same birth control for 8 years (just changed name of generics through the years. . Tri cycline lo, tri-sprintec, etc)
Expert:  khagihara replied 1 year ago.

As one of the severe and rare side effects of Tri-Estarylla, Inflammation or Infection of Vagina is reported. Since the OB & GYN doesn't find the cause and the symptom occurs periodically , it could be the side effect. You should switch to another oral contraceptive.

Customer: replied 1 year ago.
I only started tri estarylla about 3 months ago and first had these symptoms back in may
Expert:  khagihara replied 1 year ago.

Can you tell me what other oral contraceptives you used since the symptom started?

Customer: replied 1 year ago.
Tri sprintec and tri estrylla
Customer: replied 1 year ago.
I was on tri sprintec for about 6 months though before any symptoms and prior to that was on ortho tri cycline lo for 5 years
Expert:  khagihara replied 1 year ago.

The side effect is not reported with Tri sprintec. Can you attach the photos regarding the small white patch of skin next to my anus? Is the white patch removed easily?